Narcan (Naloxone) is an emergency treatment for opioid overdoses. It is offered most commonly as a nasal spray, and it can make all the difference for someone overdosing while waiting for professional medical treatment.
Signs of an Opioid Overdose
It’s important for everyone to know the signs of an opioid overdose so they can step in and get the individual help promptly.
Someone experiencing an opioid overdose may show symptoms like:
- Shallow breathing
- Small pupils
- Blue skin
- Reduced heart rate
- Limp body
If you see someone showing these symptoms, they need immediate attention. The best thing that you can do is quickly administer Narcan and call 911.
To administer Narcan:
- Grip the bottle so that you have your pointer and middle finger on each side of the plunger.
- Insert the tip of the nasal spray bottle into the individual’s nostril.
- Push it up the nostril until your fingers touch the bottom of their nose.
- Firmly press the plunger to release the spray.
The spray will begin working within minutes.
Numerous large-scale studies have already shown how increased Narcan use can save thousands of lives, significantly decreasing the overall rate of opioid deaths.
Where To Get Narcan (Naloxone)
Naloxone is available in all 50 U.S. states. Georgians may get naloxone nasal spray at local pharmacies without a prescription. Additionally, Georgians could have it mailed to their house For more information about obtaining naloxone, click here.
Getting Your Loved One Help After an Overdose
For many, suffering an overdose is the catalyst for their recovery journey. If your loved one was saved by the quick administration of naloxone, you should encourage them to seek further help and begin treatment for opioid use. Support them and guide them to our team at North Georgia Recovery Center. We want to provide your loved one with the help they need to thrive while living a safe, sober life. Reach us at (678) 940-7873 or contact our team online.